Health Canada is letting Canadians know …there is a voluntary recall of 126 lots of Advil liquid products for children and infants because of a “potential risk of inconsistencies in dosing.” In an alert issued on Friday and updated on Saturday, the health agency said Pfizer Consumer Healthcare has initiated a voluntary recall of 126 lots of Advil liquid products for infants and children. Here is the statement from the website:
Health Canada is informing Canadians that Pfizer Consumer Healthcare has initiated a voluntary recall of 126 lots of Advil liquid products for infants and children because of a potential risk of inconsistences in dosing of the product.
“Clumps” of Ibuprofen may form in the bottle and lead to higher or lower doses that are given to infants and children if it is not shaken well before each use.
Lower doses may not be adequate in reducing the fever, leading to other health issues which could include, in rare instances, convulsions. Although unlikely, higher doses may lead to vomiting, drowsiness, dizziness, ‘ringing in the ears’ and decreased breathing rates.
The likelihood of these potentially severe adverse consequences is remote as long as the product has always been shaken well before each use as per label instructions.
As a precaution, Health Canada is recommending that consumers stop using these products and return them to a pharmacy.
Health Canada is advising parents who have given these products to their children and have concerns to consult with their health care practitioner.
Health Canada is monitoring Pfizer’s recall and will inform Canadians if new safety information arises.
Read DIN and Lot numbers of recalled products here.
BOTTOM LINE: As a precaution, Health Canada is recommending that consumers stop using these products and return them to a pharmacy and that parents who have given their children these products and are concerned should consult their health care practitioner.
To receive similar content, “Like” us on Facebook @ https://www.facebook.com/niagarabuzz.ca